Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


extremly tired
Apr 18, 2003

i have ben hiv positve since 1995 i started takeing meds in 2000.i have been on one cocktail since then combiver and viramune.i am also taking neurontin twice a day an i also take zoloft in the morning for depression. i also take zrtek in the morning for my allergies i also tryed the therapy for my hepc and i becam anemic at that time so i had to quit the therapy.why do i feel tired all the time .i also have problems sleeping at night so i take trazadone to try to help me sleep do you have any suggestions and answers to why i am feelinf so tired and dont have any energy thanx

Response from Mr. Vergel

Fatigue can be caused by many factors. Among them are :infections, low thyroid and testosterone levels in the blood, poor sleep, medications that cause sleepiness, depression, etc Neurontin can cause tireness and sleepiness, so can Trazodone. Have your doctor check your hormone levels also. Some people may also feel fatigue when they take antidepressants like Zoloft or Prozac. Talk to your doctor about Wellbutrin or Celexa as alternatives. Exercise, even if it is mild like walking 20 minutes a day, can improve energy levels even in people who have extreme fatigue. Make sure that your hemoglobin is within normal ranges. Anemia, as you probably know well, can be zap your energy. AZT can decrease hemoglobin and red blood cells in some patients.Some patients may have to switch to another nucleoside like Ziagen or Viread if AZT is a problem.

Sleep disorders like sleep apnea can also cause tireness during the day. Sleep apnea is more common in overweight people. Your doctor can refer you to a sleep study to see if that is your problem. If you have sleep apnea, the use of a C-Pap machine may help you get the needed oxygen into your blood while you are sleeping and improve your energy levels. As you can tell, there could be many reasons why you are tired. Talk to your doctor about all these factors.

For more information about fatigue and HIV, visit http://www.thebody.com/treat/fatigue.html

Good luck in getting your energy level up! Let me know what happens! Fatigue and HIV



Previous
coinfection drug regime - herbal supplement interactions
Next
Re: Hitting an NRTI Wall?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement